MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 establishment name and address: (b)(6).The device was returned and evaluated, and the customer¿s allegation of a compromised image was confirmed.Additional issues were identified during the device evaluation: the image had a stain due to damage to the image guide bundle, the connecting tube had a wrinkle, the bending angle in the up direction did not meet the standard value due to wear of the angle wire, and the connecting tube had a dent.The foreign material found has been attributed to insufficient cleaning.The customer was unable to provide any cleaning, disinfecting, or sterilizing processes.It was unknown if the device was cleaned, disinfected, and sterilized before it was sent in for repair.It is unknown if the customer has any idea when the foreign material adhered to the endoscope or what the material was.It is unknown if there was a delay in the start of the precleaning or abnormalities in the accessories used for reprocessing.It is also unknown if the customer flushed the air or water nozzle with water and air and wiped or brushed the air or water nozzle with clean, lint-free cloths, brushes, or sponges.Lastly, it is unknown if the customer flushed the air/water nozzle channel with the detergent solution or presoaked the endoscope in the detergent solution.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The olympus representative reported (on behalf of the customer) that the airway mobilescope had a compromised image.There were no reports of patient harm.During evaluation of the returned device, it was found that a foreign objects came out of forceps channel and therefore is considered a medical device report (mdr).This mdr is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the foreign material could not be identified nor the root cause of it.The event can be detected/prevented in accordance with below ifu.Inspection method is described in the operation manual maf-tm/gm chapter 3 preparation and inspection.Prevention method is described in the reprocessing manual in maf-tm/gm chapter 8 cleaning, disinfection, and sterilization procedures.Olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17627766
Report Number9610595-2023-12262
Device Sequence Number12283063
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown